Get in to your doctor as soon as you can. I myself couldnt take Effexor as well as a number of other medications as they affected me more than helped. It could be the med but it could just be anxiety. Go back and let him know how you feel.
I hope you are able to get some sleep tonight and get things sorted soon
Definitley talk to your psychiatrist. 37.5mg is a pretty small dosage for the panic attacks youre having. But, if you are right in that the heart pounding started after taking the medication, with this particular antidepressent especially you should be aware of possible reactions which is why I think you ought to talk to your doctor. And these attacks sound extremely fearful! So if I were you I would call ASAP to get in to see him/her right away as this is certainly no way to live! It may be that he can prescribe you another direct anti-anxiety agent to work with your panic attacks. This does sound like its all part of the panic disporder, but if you have any worries about increasing the dose, and even being that your symptoms have worsened, defineitly call your doctor. Good luck and keep us posted!